Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Swelling of feet following angioplasty. Had heart attack. What do you advise?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
2 years ago my father had heart attack and after that he was suggested to go through a angioplasty process so that damage can be reformed, when this process was done, every thing was alright but now my father is facing "swallow of his feet" problem. please help me on this.
my email: YYYY@YYYY
Posted Fri, 3 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 4 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. After having performed over 3000 angioplasty procedures I can understand what you mean: you are worried about swelling of feet and that "swallow" is a typographical error?. Most of the complication due to stent occurs in first few months and the problems encountered later on is due to persistent of modifiable risk factors namely 1. High Blood Pressure 2. Diabetes 3. Smoking 4. High Bad Cholesterol like LDL, Triglycerides 5. Low Good Cholesterol like HDL 6 Stress and last but not the least 7. Being overweight and lack of physical exercise. If you can narrate your father's history again, I can be more specific in answer. If you want to make a guess this swelling of feet is not due to heart failure but is due to either drug intake (therefore list the drugs he is taking) or venous insufficiency (where overweight contributes so please mention height, weight and how much exercise he does on an average day. Good luck. Looking forward to hear from you.

Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
Follow-up: Swelling of feet following angioplasty. Had heart attack. What do you advise? 12 hours later
Actually he had gone through with 2 stent surgeries (2 years ago) and now a days, he is facing problem “swelling feet and testis cal also”. Actually below his abdomen everything is swelling. He is taking these medicines given below:-

1). Dytor plus 10
2). Sartel 40mg
3). Zoryl 1mg
4). Embeta xr 25mg
5). Clavix AS150mg
6). Avas 20mg
7). Lanosil 25mg

After the surgery we came to know that he has diabetes (before surgery he did not have diabetes) but in control.
His blood pressure (120/80) is in control also.
Now he is under weight (before surgery he was a healthy man).
He doesn’t smoke.
Cholesterol did not get checked yet.
His height is 5 feet 7 inches
If he does normal work (like cooking food washing dishes) he feels his legs are swelling fast.

Note: - Surgery was held in “Sanjay XXXXXXX Post Graduate Institute Lucknow (Uttar Pradesh), India.
This swelling problem starts from winter season and remains till summer season, sometimes even it takes more time to be remain.
My father says whenever he feels constipation- he also feels his feet is swelling with high rate and whenever he feels loose motions his feet reduces swelling also and he feels normal.
During the swelling if he scratches his feet, due to scratching, water type element come out from the same scratching place.
Other Complication: He has stone in his gallbladder also.

I am not able to send you any medical report in this regard, because I am not in my home town now a days. I want to know why this same problem is occurring after a time period.
Please help me.

Answered by Dr. Anil Grover 18 minutes later
Thanks for writing back.
You have provided reasonable details.
He is being given drugs for heart failure I am not sure now whether he has heart failure as swelling of heart failure is not intermittent. Was an echocardiography & Doppler examination done after stent placement? If so what was the ejection fraction (a measure of heart function) then and how much it has changed? I am assuming that he is on follow up of the doctors from the date intervention was done (not necessarily same doctors but any qualified -one who had obtained DM degree in cardiology); for that doctor will be in better position to tell about one drug which concerns me is Dytor plus especially if his ejection fraction is normal.
If your doctor allows that is he does not have significant heart failure (well that can develop years after there is no surgery or procedure to cure the illness and bring heart back to its normal self and disease keep on progressing that is why drugs are given); two things to be done:
1. Keep legs slightly elevated not hanging even while sitting or lying down by keeping pillow under it.
2. Use crape bandage up to mid thigh.
3. Get his liver function tests done (apart from this low serum albumin because of poor appetite due to drugs is an important cause for swelling of abdomen and testicles). An ultrasound of liver may also be required.
So far I am not sure how much heart is contributing to swelling. I need to what the doctor who has examined him thinks. If there is more question I will be happy to answer. If you are near SGPGI Lucknow; there are good medical specialist in the hospital and he should be seen by any medical specialist that will be of help.Good Luck.
Best Wishes

Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor